Hi Sue (I remember your log in name well!)
That is very interesting and I'm just wondering if something similar may happen to me as we (well, my onc) has obviously flagged up my change of treatment to the CDF as he has requested I move on to Kadcyla. He had actually prescribed it as well, just ahead of my appointment with him last Thursday but changed the prescription once we had discussed the next steps ie biopsy and/or surgery. I had H and P last Friday, as I have been having, but not sure what will happen next. I have not had my appointment for The Marsden yet although it has been requested by my onc. I have had a second opinion there on two previous occasions to check/confirm that the treatment I am on is the right way forward so I am familiar with seeing Prof J there but get my treatment locally. I shall bear in mind what you have said and see whether your scenario is mentioned when I have my appointment or whether I'm told by my onc that I can't continue with H and P now I've had some progression (I know the only case for staying on it is if it has progressed to the brain from what I've previously been told). According to the last scan all bone mets are stable and healing and as far as I can tell from the very brief report on the last CT all other liver mets have gone, it's just one that has increased in size rather than a new met. If I have surgery to remove it it would be a similar situation to yours where you had breast surgery to remove the lumps.
I will update on here once I know what's going on but wish you all the best with Kadcyla and you don't get the side effects that are reported on here. A lady I know who has had it for about 2 years now doesn't seem to get anything other than tiredness for about 24 hours after the infusion, something I had hoped for once I'm on it, but now not so sure from what others have written here. As with you I would also be frustrated that a treatment option is used when an existing one, plus maybe surgery, would be as effective.
Hi Kadcyla ladies.
As Julia and Helen both know I didn't start this drug regime yesterday, as had been planned, as I am having further investigations into why one liver lesion has grown whilst everything e,se is either stable or gone. I will be having a liver biopsy done, hopefully before my next treatment cycle (of H and P) in 3 weeks time. One reason for this is that I know if I go on to Kadcyla and it's not the right treatment I can't go back onto H and P or if I had to change to another treatment I couldn't then have Kadcyla in the future. A tricky decision but one I think I need to take. All my blood results were absolutely fine, no raised liver function results, so that has helped with my decision plus the oncologist is now saying surgery could be an option as the liver lesion is isolated in the right lobe. None of this will be easy to decide upon but I feel I have discussed most options now, as well as waiting to have a second opinion at The Marsden, so can get things sorted and know which treatment plan is best. Not looking forward to the biopsy though! Despite having a local anaesthetic it still was very uncomfortable and at times painful when I had the last one done 😬
l've heard good things about Kadcyla results. please give my love to Nicky too. I'm doing fine thank you. I hope the cycles of Kadcyla get easier for you. Sending you gentle hugs.
Thank you for your kind message. I had round 2 of Kadcyla yesterday, feeling pretty tired today, working at home though. Round 1 started with fatigue, aches & pains etc but by the end of the 3 weeks, I was feeling ok & psyching myself up for round 2.
Am in contact with Nicky so we are comparing notes!
I hope that you are doing well at the moment and look forward to seeing you again sometime soon.
Love Helen x
Hi Helen44 and Nicky08 (two great ladies)
Ive not been on here for a couple of weeks I was so sorry to see your both off the H&P and having Kadcyla, Helen I hope your feeling better and Nicky08 I hope all is going good for you.
you both looked amazingly well when I met up with you last month, I'm sorry this has happened, as Helen you said it is scary how things can change so quickly. I hope we can manage to meet up again once your both feeling better. I'm sending you both hugs and well wishes.
Love julia xx
Hi everyone and especially Helen,
ive been on Kadcyla since February this year after new spread to my peritoneum and possibly ovaries. The peritoneum has been described as the 'apron of fat' that covers your abdominal organs - delightful! I've been on herceptin for 9 years and had various localised treatments to my liver, which is now clear.
ive found it a little bit tougher than I had been led to expect, nothing 'medical', but nausea and fatigue. But I'm also getting 'anticipatory nausea' when I go into the hospital for treatment, so maybe it's all in my head! I've got some stronger anti-emetics and a mild tranquilliser that I take before I set off which are taking the edge off it. I'm still working, so now I take the day off after treatment and lie-in late, get up slowly and treat myself gently. The nausea/fatigue come and go for the rest of the week but I can go out and about, and keeping busy takes my mind off it.
At my first scan there was definite shrinkage. At the second everything was the same so the docs were happy that things are steady, but I felt disappointed cos I want it all to go away!
one new side effect is that my muscles and tendons get very stiff after the most gentle exercise (e.g. A stroll in the woods). When I get up from sitting down I feel like I ran a marathon the day before, and have to limber up in order to walk normally. This has led to some minor damage e.g.tendonitis of my Achilles as well as funny looks when I'm in a restaurant and get up to walk to the loo!
So generally the side effects are minor and bearable. I hope you (Helen and Nicky, I think) found your first treatment not too bad, and that it works wonders for you all
Sorry to see you have had progression it does hit you hard as it did me a few weeks ago. But Kadcyla is a good drug I remember when N.I.C.E was debating whether they were going to fund it because of the expense thank goodness the petions worked.
I do hope this treatment works well for you and the other ladies Good Luck
love and (((hugs)))
Hi Carolyn and thank you for your kind words - as ever. I know of a few ladies on this drug and Dawn being one of them. If I remeber correctly it was affecting her blood counts a while back although other ladies on it seem to not have too much of a problem with them.
Hi AnnieMac13. It's good to hear you are tolerating this regime well. Scan time is so full of anxiety (scanxiety!) and we all know how you must be feeling especially as this will be the first one since your secondary dx. Feel free to join in any thread, the Bone Mets one is always busy and used by many mets ladies even if they havent got bone mets. The older Liver Mets threads seem to have gone quiet recently and therefore slipped too far down the pages to see them easily. However there are quite a few of us ladies with liver mets so you are definitely nit on your own.
Fingers crossed for your results and let us know how you got on - that's if you want to - I find having to tell anyone my results more stressful than getting them (almost!)
Hi Julie, and any other Kadcyla ladies.
Im joining my good friend Helen on this new drug as I've had slight progression in my liver as well. This is after over 2 years on Herceptin and Pertuzamab. I had of course hoped this combination would have kept me stable, or better, for longer but it is what it is. Luckily Kadcyla seems to be well tolerated so it's good to have an update from you Julie and long may it keep working for you. I already chat to another lady on my chemo ward as we both have treatment on the same day and time and she has been on it for about 18 months and is doing very well, just a bit of fatigue the day after the infusion.
Finger crossed for us all.
I have been on Kadcyla for over 2 1/2 years now.....more than 45 doses so far!
I have not really had any side effects worth mentioning (tiredness, weak nails, vision a little blurry - all minor)
It has never affected my blood count.
It is given via I.V. infusion, so a trip to the hospital every 3 weeks and as the drug is so expensive the chemo ward have to wait until I am physically in the hospital before it can be requested from pharmacy.
I go the day before to my G.P. for bloods which are faxed direct to ward.
The first dose is given over a longer period and you have to stay in the hospital for a couple of hours to ensure no allergic reation. Subsequent doses are given over 30 mins, although due to wait for the drug being dispensed I am usually on the day ward for a couple of hours each time.
I don't mind the wait, am just so glad to get the drug.
I have secondaries in my bones and liver, although my liver has been tumour free after the first 3 months on Kadcyla and my bones are healing - I have Denosumab injection 6 weekly.
For me, this drug has been fantastic and I live a pretty normal life
I am 53 now and have been living with cancer for 7 years.
Good luck with your treatment,